Skip to main content

Stochastic Viability and Comparison Theorems for Mixed Stochastic Differential Equations


For a mixed stochastic differential equation containing both Wiener process and a Hölder continuous process with exponent γ > 1/2, we prove a stochastic viability theorem. As a consequence, we get a result about positivity of solution and a pathwise comparison theorem. An application to option price estimation is given.

This is a preview of subscription content, access via your institution.


  1. Aubin J-P, Doss H (2003) Characterization of stochastic viability of any nonsmooth set involving its generalized contingent curvature. Stoch Anal Appl 21(5):955–981

    Article  MATH  MathSciNet  Google Scholar 

  2. Bender C, Sottinen T, Valkeila E (2011) Fractional processes as models in stochastic finance. In: Advanced mathematical methods for finance. Springer, Berlin, pp 75–104

    Chapter  Google Scholar 

  3. Cheridito P (2001) Regularizing fractional Brownian motion with a view towards stock price modelling. PhD thesis, Swiss Federal Institute Of Technology, Zurich

  4. Ciotir I, Răşcanu A (2009) Viability for differential equations driven by fractional Brownian motion. J Differ Equ 247(5):1505–1528

    Article  MATH  Google Scholar 

  5. Cont R (2005) Long range dependence in financial markets. In: Fractals in engineering. Springer, London, pp 159–179

    Chapter  Google Scholar 

  6. Cox JC, Ingersoll JE, Ross SA (1985) A theory of the term structure of interest rates. Econometrica 53(2):385–407

    Article  MATH  MathSciNet  Google Scholar 

  7. Doss H (1977) Liens entre équations différentielles stochastiques et ordinaires. Ann Inst Henri Poincaré, Nouv Sér, Sect B 13:99–125

    MATH  MathSciNet  Google Scholar 

  8. Doss H, Lenglart E (1977) Sur le comportement asymptotique des solutions d’équations différentielles stochastiques. C R Acad Sci, Paris, Sér A 284:971–974

    MATH  MathSciNet  Google Scholar 

  9. Feyel D, de la Pradelle A (2001) The FBM Itô’s formula through analytic continuation. Electron J Probab 6:1–22

    Article  MathSciNet  Google Scholar 

  10. Filipović D (2000) Invariant manifolds for weak solutions to stochastic equations. Probab Theory Relat Fields 118(3):323–341

    Article  MATH  Google Scholar 

  11. Guerra J, Nualart D (2008) Stochastic differential equations driven by fractional Brownian motion and standard Brownian motion. Stoch Anal Appl 26(5):1053–1075

    Article  MATH  MathSciNet  Google Scholar 

  12. Ikeda N, Watanabe S (1977) A comparison theorem for solutions of stochastic differential equations and its applications. Osaka J Math 14(3):619–633

    MATH  MathSciNet  Google Scholar 

  13. Ikeda N, Watanabe S (1989) Stochastic differential equations and diffusion processes. In: North-Holland Mathematical Library, vol 24, 2nd edn. North-Holland, Amsterdam

    Google Scholar 

  14. Ioffe M (2010) Probability distribution of Cox–Ingersoll–Ross process. Working paper, Egar Technology, New York

  15. Jarrow RA, Protter P, Sayit H (2009) No arbitrage without semimartingales. Ann Appl Probab 19(2):596–616

    Article  MATH  MathSciNet  Google Scholar 

  16. Krasin VY, Melnikov AV (2009) On comparison theorem and its applications to finance. In: Optimality and risk—modern trends in mathematical finance. Springer, Berlin, pp 171–181

    Chapter  Google Scholar 

  17. Kubilius K (2002) The existence and uniqueness of the solution of an integral equation driven by a p-semimartingale of special type. Stoch Process Appl 98(2):289–315

    Article  MATH  MathSciNet  Google Scholar 

  18. Milian A (1995) Stochastic viability and a comparison theorem. Colloq Math 68(2):297–316

    MATH  MathSciNet  Google Scholar 

  19. Mishura YS (2008) Stochastic calculus for fractional Brownian motion and related processes. Springer, Berlin

    Book  MATH  Google Scholar 

  20. Mishura YS, Shevchenko GM (2012) Mixed stochastic differential equations with long-range dependence: existence, uniqueness and convergence of solutions. Comput Math Appl 64:3217–3227. arXiv:1112.2332

    Article  MATH  MathSciNet  Google Scholar 

  21. Samko SG, Kilbas AA, Marichev OI (1993) Fractional integrals and derivatives. Theory and applications. Gordon and Breach Science, New York

    Google Scholar 

  22. Skorokhod AV (1965) Studies in the theory of random processes. Addison-Wesley, Reading

    MATH  Google Scholar 

  23. Willinger W, Taqqu MS, Teverovsky V (1999) Stock market prices and long-range dependence. Finance and Stochastics 3(1):1–13

    Article  MATH  MathSciNet  Google Scholar 

  24. Yamada T (1973) On a comparison theorem for solutions of stochastic differential equations and its applications. J Math Kyoto Univ 13:497–512

    MATH  MathSciNet  Google Scholar 

  25. Zabczyk J (2000) Stochastic invariance and consistency of financial models. Atti Accad Naz Lincei, Cl Sci Fis Mat Nat, IX Ser, Rend Lincei, Mat Appl 11(2):67–80

    MATH  MathSciNet  Google Scholar 

  26. Zähle M (1999) On the link between fractional and stochastic calculus. In: Grauel H, Gundlach M (eds) Stochastic dynamics. Springer, New York, pp 305–325

    Chapter  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Georgiy Shevchenko.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Melnikov, A., Mishura, Y. & Shevchenko, G. Stochastic Viability and Comparison Theorems for Mixed Stochastic Differential Equations. Methodol Comput Appl Probab 17, 169–188 (2015).

Download citation


  • Mixed stochastic differential equation
  • Pathwise integral
  • Stochastic viability
  • Comparison theorem
  • Long-range dependence
  • fractional Brownian motion
  • Stochastic differential equation with random drift

AMS 2000 Subject Classifications

  • 60G22
  • 60G15
  • 60H10
  • 26A33